Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Honolulu, HI

July 10, 2021

NWS Honolulu, HI issued this small craft advisory at Jul 10, 2021, 3:26 AM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 10, 2021, 3:26 AM HST (13:26 UTC)
Expired
Jul 14, 2021, 3:30 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

592 
WHHW70 PHFO 101326
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
326 AM HST Sat Jul 10 2021

PHZ119>121-123-124-110230-
/O.NEW.PHFO.SC.Y.0030.210710T1326Z-210712T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
326 AM HST Sat Jul 10 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 25 kt except north in Maalaea Bay. Seas up to
  8 feet.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
9 follow-up statements
570 
WHHW70 PHFO 110124
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
324 PM HST Sat Jul 10 2021

PHZ119>121-123-124-111430-
/O.CON.PHFO.SC.Y.0030.000000T0000Z-210712T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
324 PM HST Sat Jul 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 25 kt except north in Maalaea Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
322 
WHHW70 PHFO 111315
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
315 AM HST Sun Jul 11 2021

PHZ116>118-122-120215-
/O.EXB.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
315 AM HST Sun Jul 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 25 kt.

* WHERE...Kaiwi Channel, Maui County Windward Waters, Maui 
  County Leeward Waters and Big Island Windward Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119>121-123-124-120215-
/O.EXT.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
315 AM HST Sun Jul 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 25 kt except north in Maalaea Bay. Seas up to
  8 feet.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
966 
WHHW70 PHFO 111931
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
931 AM HST Sun Jul 11 2021

PHZ116>124-120845-
/O.CON.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters-Big Island Southeast Waters-
931 AM HST Sun Jul 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 25 kt except north in Maalaea Bay. Seas up 
  to 8 feet.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
489 
WHHW70 PHFO 120125
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
325 PM HST Sun Jul 11 2021

PHZ119>121-123-124-121430-
/O.EXT.PHFO.SC.Y.0030.000000T0000Z-210714T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
325 PM HST Sun Jul 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds 25 kt except north in Maalaea Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ116>118-122-121430-
/O.CON.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
325 PM HST Sun Jul 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds up to 25 kt.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
533 
WHHW70 PHFO 121305
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
305 AM HST Mon Jul 12 2021

PHZ119>121-123-124-130215-
/O.CON.PHFO.SC.Y.0030.000000T0000Z-210714T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
305 AM HST Mon Jul 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...East winds up to 25 kt except north in Maalaea Bay. Seas
  up to 8 feet.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ116>118-122-130215-
/O.CON.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
305 AM HST Mon Jul 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...East winds up to 25 kt.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
772 
WHHW70 PHFO 130137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
337 PM HST Mon Jul 12 2021

PHZ116>118-122-130245-
/O.CAN.PHFO.SC.Y.0030.000000T0000Z-210713T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
337 PM HST Mon Jul 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

PHZ119>121-123-124-131445-
/O.EXT.PHFO.SC.Y.0030.000000T0000Z-210715T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
337 PM HST Mon Jul 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...East winds up to 25 kt except north in Maalaea Bay. Seas
  up to 8 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
909 
WHHW70 PHFO 131308
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
308 AM HST Tue Jul 13 2021

PHZ119>121-123-124-140400-
/O.EXT.PHFO.SC.Y.0030.000000T0000Z-210714T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
308 AM HST Tue Jul 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WHAT...East winds 20 to 25 kt, except north 20 to 25 knots in 
  Maalaea Bay.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 AM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
112 
WHHW70 PHFO 140139
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
339 PM HST Tue Jul 13 2021

PHZ119>121-123-124-141445-
/O.CON.PHFO.SC.Y.0030.000000T0000Z-210714T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
339 PM HST Tue Jul 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

* WHAT...East winds 20 to 25 kt, except north 20 to 25 knots in 
  Maalaea Bay.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 AM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
208 
WHHW70 PHFO 141330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 AM HST Wed Jul 14 2021

PHZ119>121-123-124-141430-
/O.CAN.PHFO.SC.Y.0030.000000T0000Z-210714T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
330 AM HST Wed Jul 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have lowered below advisory thesholds, therefore the Small
Craft Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:13 AM HST, 13 minutes earlier.

Area forecast discussion, Jul 10, 3:13 AM HST, 13 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
313 AM HST Sat Jul 10 2021

.SYNOPSIS...
Trade winds will strengthen from east to west across the island
chain today, moderate to breezy conditions then expected Sunday
through much of next week. The trade winds will deliver low clouds
and a few showers to windward areas, particularly at night and
during the early morning hours, with a few showers spilling
leeward from time to time. Wispy high clouds will also
periodically move over the islands through the weekend and the
first half of next week.

&&

.DISCUSSION...
Currently at the surface, a weak southwest to northeast oriented
trough of low pressure is located around 450 miles northwest of
Kauai. Meanwhile, a 1031 mb high is centered to the distant
northwest of the islands and a 1028 mb high is located to the
distant northeast. The trades winds have trended upward ever so
slightly overnight, although they remain generally in the light to
moderate range. Infrared satellite imagery shows a mix of high
and low clouds producing partly cloudy conditions in most areas,
with a few localized pockets of more extensive cloud cover mainly
in windward areas as well as portions of leeward Big Island.
Radar imagery shows scattered showers moving into windward areas,
with a shower occasionally spilling over into leeward communities.
Main short term concerns revolve around trade wind trends and
rain chances during the next couple days.

The surface trough to the northwest of the islands will shift
further west during the next couple days, allowing high pressure
to the distant northeast to become more dominant. The two highs to
the northwest and northeast of the islands will then consolidate
into a single strong high north of the state early next week,
which will build slowly eastward as we approach next weekend. The
trades are expected to continue to trend upward today, strengthen
from east to west across the the island chain as the day
progresses. Moderate to breezy trades should then prevail Sunday
through much of next week, with only minor fluctuations in
strength from day to day.

As for the remaining weather details, showers should be mainly
confined to windward showers this morning, with a few daytime
heating driven showers developing over leeward areas this
afternoon. A transition back to more typical trade wind weather
should take hold tonight and continue through much of next week,
with showers favoring windward and mauka areas, particularly at
night and during the early morning hours, with a stray shower
spilling over into leeward communities from time to time.

&&

.AVIATION...
Light to moderate easterly trade winds will trend up into the
breezy category later today through the second half of the
weekend. Outside of the typical afternoon showers over the Kona
slopes, showers will favor windward and mauka locations with the
best chances overnight through the mornings. MVFR CIGS/VSBYS will
remain possible in and around passing showers.

There are currently no AIRMETs in effect.

AIRMET Tango for low-level turbulence below 8000 ft over and
immediately southwest through northwest of all mountains of the
islands will become a possibility later today through Sunday as
the trade winds increase.

&&

.MARINE...
A weak surface trough far northwest of the state will move slowly
west the next couple of days as ridging builds in from the
northeast. This will place a tight enough pressure gradient across
the area to support moderate to fresh easterly trade winds this
weekend. Locally strong coastal winds and resultant rough seas
surrounding Maui County and those waters south of the Big Island
has prompted a Small Craft Advisory that is in effect through
Sunday afternoon.

A declining south swell will maintain small surf along south facing
shorelines through the day. A slight strengthening of trade winds
through early next week will increase choppy, short period wind
waves along many eastern coasts. A recent gale east of New Zealand
has sent the next swell northward within Hawaii's southern swell
window. These long period, small south swells may arrive late next
week and provide a minor boost to southern shore surf.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST Sunday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...Jelsema
AVIATION...Gibbs
MARINE...Blood

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.